Heat, Clay
- When
- August 1, 11:00 AM CST to August 2, 7:00 PM CST
- Where
- Clay forecast zone
- Reported by
- AWOS
- Coordinates
- 36.368, -90.417 (the zone’s center; the record gives no point)
Afternoon heat index values reached or exceeded 105 degrees.
Upper-level ridging strengthened over the region in early August. Hot and humid conditions resulted in heat index values of 105 degrees or higher over parts of the Mid-South.
Every event with a place to put it; 10 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Upper-level ridging strengthened over the region in early August. Hot and humid conditions resulted in heat index values of 105 degrees or higher over parts of the Mid-South.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Aug 1, 10:10 AM CST, 50 minutes earlier.
Area Forecast Discussion National Weather Service Memphis TN 1110 AM CDT Mon Aug 1 2022 .UPDATE...Morning Update. && .DISCUSSION... Good morning weather fans. As of mid morning rain showers are mostly confined to north Mississippi and should shift into middle Tennessee and Alabama by midday. There are a few showers developing upstream over central Arkansas but high resolution guidance keeps it stationary while slowly weakening. This seems like a logical solution as a weak ridge builds in from the west. So I won't add pops to the forecast in east Arkansas. Temperatures across the Midsouth range from the mid 70s across north Mississippi to the mid 80s where the sun is starting to make an appearance across portions of west Tennessee, the Missouri Bootheel and east Arkansas. Warmer conditions are expected for the next couple of days. Heat advisories may be needed, especially along and west of the Mississippi River. Afternoon showers and thunderstorms are expected, especially across north Mississippi and West Tennessee near the Tennessee River. 30 && .PREV DISCUSSION... /issued 624 AM CDT Mon Aug 1 2022/ A more typical summer pattern looks to be in store for the Mid South this week. A few showers will be possible today mainly across north Mississippi as this stalled boundary loses its definition. Temperatures will be on the rebound this week as well. Heat Advisories will be back in the mix this week. In fact, we have issued a Heat Advisory for Clay and Greene counties in Arkansas as the heat returns to the area. A ridge will be building back into the region and that will allow for temps to climb back up again. The ridge this week is not a strong as the previous ridge and therefore we expect a daily chance of some showers or storms this week. As week get towards the end of the week, guidance wants to bring in a front to the Mid South. If that is the case expect more showers and storms later this week with "cooler" temperatures. Overall, expect highs this week in the low to mid 90s with heat advisories in certain areas with afternoon showers and storms. && .AVIATION.../12z TAFs/ Scattered showers will affect areas generally along/south of I-40 this morning but this will end from west to east by mid-afternoon. Farther north, low clouds and 3-5SM fog have developed. Conditions should improve steadily after sunrise with most areas VFR by mid/late morning. Southwest winds will increase to 8-13 kts, gusting as high as 20 kts at times today but winds will diminish around 00z. Dry weather is anticipated overnight and tomorrow morning with generally VFR conditions. Will have to watch the potential for some low stratus or fog in the east late. MJ && .MEG WATCHES/WARNINGS/ADVISORIES... AR...Heat Advisory until 8 PM CDT this evening for Clay-Greene. MO...None. MS...None. TN...None. &&
Hazardous Weather Outlook National Weather Service Memphis TN 448 AM CDT Mon Aug 1 2022 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-021200- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 448 AM CDT Mon Aug 1 2022 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight A Heat Advisory is in effect for Clay and Greene counties. Heat indices up to 108 are possible in advised area. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Heat will return to the Midsouth. Heat advisories may be needed as heat indices meet or exceed 105 degrees. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The national radar mosaic for the moment the first event began.
10 heat. Local standard time, as filed.
Afternoon heat index values reached or exceeded 105 degrees.
Afternoon heat index values reached or exceeded 105 degrees.
Afternoon heat index values reached or exceeded 105 degrees.
Afternoon heat index values reached or exceeded 105 degrees.
Afternoon heat index values reached or exceeded 105 degrees.
Afternoon heat index values reached or exceeded 105 degrees.
Afternoon heat index values reached or exceeded 105 degrees.
Afternoon heat index values reached or exceeded 105 degrees.
Afternoon heat index values reached or exceeded 105 degrees.
Afternoon heat index values reached or exceeded 105 degrees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2022Every state in 2022This day in weather historyWarnings in Arkansas, August 2022
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1055403, 1055404, 1055405, 1055406, 1055407, 1055408, 1055409, 1055410, 1055411, 1055412.